MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-300-20 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-300-25 (lot: unknown); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield stent that failed to open at the distal end.The patient was undergoing a procedure for flow diversion treatment of a right middle cerebral artery (mca) unruptured saccular aneurysm.The aneurysm max diameter was 3.9mm and the neck diameter was 2.1mm.Vessel tortuosity was minimal.Dual antiplatelet treatment (dapt) was administered for 5 days prior to surgery.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).After deli vering and anchoring the system, deployment began at the m2 segment under fluoroscopic observation.It was observed that the opening was abnormal; the distal end of the pipeline failed to open.The y-valve was locked and push/pull was repeated, but stent opening did not improve.The pipeline was not positioned in a bend.Less thank 50% of the pipeline was deployed when the failure to open was observed.The pipeline was resheathed 2 or less times.The pipeline was removed and replaced with a slightly larger pipeline shield (model: ped2-300-25) which was delivered and adhered well during deployment, confirmed under fluoroscopy.I was noted that though opening and adhesion appeared good, guidewire massage was used to ensure optimum adhesion of the distal through proximal stent which was confirmed under angiography and the procedure was concluded as successful.There was no harm or injury to the patient associated with the event.Post procedure angiography showed that the parent artery was patent and distal blood flow was normal.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported the distal section of the pipeline did not open.The pipeline was places in a m! straight section.In an attempt to open the pipeline, the microcatheter was withdrawn, deployed, and retrieved repeatedly without success.The customer was afraid to perform other operations because the tip could not be opened.
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal end was not opened and frayed.The proximal end of the braid was opened and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or the proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer complaint was confirmed that the braid's distal end was not opened and frayed.However, the cause for failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damaged braid, or deployment of the braid in the vessel bend.The customer reported that vessel tortuosity was minimal and the braid was not positioned in the vessel bend, which rules these out as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Ls 2025-08-08 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.